A 19-year old client has been taking ReMag, ReMyte and sea salt for years to prevent severe leg cramps that used to occur due to her heavy athletic schedule. However, immediately after knee ligament surgery her BP was elevated (150/106) and the doctors were trying to force her to take drugs. She had never had high BP and her mother refused medication and emailed me from the hospital for my input.
I am aware of the inappropriate use of sugar water in IV’s instead of salt solution, in children and teens, so I said that she was probably dehydrated and lacking the sea salt, magnesium and minerals that her body depends on – especially in times of stress – i.e., sports and surgery! (Reference: Risk Of Acute Hyponatremia In Hospitalized Children And Youth Receiving Maintenance Intravenous Fluids)
The next day her mother reported that (fortunately) she had a tiny bottle of magnesium oil in her purse. She sprayed her daughter’s non-surgical leg and the bottom of both feet. Her BP went from 150/106 to 147/100 after 20 minutes. It was not a huge decrease, but seeing that her BP was going down the doctors finally agreed to her parents’ demands that they discharge her. An hour later, on the car ride home, her BP was 130/83. When they got home she started drinking the ReMag, ReMyte and sea salt mixture. That evening her BP was 122/76 and the next morning it was 120/71.
Her mother said that the worst part was how the anesthesiologist was trying to frighten them into taking the BP meds. She describes in great detail what could be causing the high BP – from a narrowed renal artery to “just having high blood pressure.” At one point, the doctor did say that her magnesium level could be low, but that any magnesium supplement would just cause diarrhea!
It turns out that our young athlete didn’t drink her sea salt water or take her minerals the day before her surgery because she was so busy, but her mother said “It is a lesson learned!” Her mother also said she was doing well in her first college sports season with no muscle cramping on her ReMag, ReMyte and sea salt water before she got injured.
My favorite line in this case is the anesthesiologist saying “any magnesium supplement would just cause diarrhea” so why bother.
I’m sure high blood pressure after surgery is quite common and probably treated with medication. Since the hospital staff won’t let you take supplements if you are a patient, I personally would add ReMag to a hand cream and put on my skin to help replace magnesium. I wrote about this in an article on Natural News “Helping Someone in the Hospital” where I gave several simple remedies for hospital patients. I now recommend ReMag as the mineral of choice.
Carolyn Dean MD ND
The Doctor of the Future®
SUMMITS: Rewire Your Brain to Think Thin is a very interesting concept that I was able to relate to immediately because magnesium does help rewire your brain. The Summit starts September 29, 2014 and includes my dear friend Teresa Tapp. So register now and reserve your seat.
RESOURCES: Along the borders and in the links of my web site you can find my books, writings, and my call-in radio show. Email your questions to: firstname.lastname@example.org.